Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 54, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 11, 2008, 1:52 PM PDT. It took effect at Sep 12, 2008, 12:00 PM PDT. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2008, 1:52 PM PDT (20:52 UTC)
- In effect from
- Sep 12, 2008, 12:00 PM PDT
- Expired
- Sep 14, 2008, 7:00 AM PDT
- In force
- 43 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
999 WHUS76 KEKA 112052 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 152 PM PDT THU SEP 11 2008 ...WINDS AND SEAS TO INCREASE OVER THE NORTHERN OUTER COASTAL WATERS BEGINNING FRIDAY... A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT INLAND OVERNIGHT INTO FRIDAY...ALLOWING AN INCREASE IN NORTHERLY WINDS ACROSS THE NORTHERN OUTER WATERS FRIDAY THROUGH MUCH OF SUNDAY. PZZ470-120500- /O.NEW.KEKA.SC.Y.0054.080912T1900Z-080915T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 152 PM PDT THU SEP 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY THROUGH 6 PM PDT SUNDAY... NORTH WINDS OF 10 TO 20 KT FRIDAY MORNING WILL INCREASE TO 20 TO 30 KT BY FRIDAY AFTERNOON. WIND WAVES OF AROUND 4 FEET...WILL BUILD TO 6 TO 8 FEET FRIDAY AFTERNOON. ADVISORY WINDS AND SEAS ARE EXPECTED TO PERSIST THROUGH SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
341 WHUS76 KEKA 120344 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 844 PM PDT THU SEP 11 2008 ...WINDS AND SEAS TO INCREASE OVER THE NORTHERN OUTER COASTAL WATERS BEGINNING FRIDAY... A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT INLAND OVERNIGHT INTO FRIDAY...ALLOWING AN INCREASE IN NORTHERLY WINDS ACROSS THE NORTHERN OUTER WATERS FRIDAY THROUGH MUCH OF SUNDAY. PZZ470-121145- /O.CON.KEKA.SC.Y.0054.080912T1900Z-080915T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 844 PM PDT THU SEP 11 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM FRIDAY TO 6 PM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 12 PM FRIDAY TO 6 PM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
396 WHUS76 KEKA 120929 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 229 AM PDT FRI SEP 12 2008 ...WINDS AND SEAS TO INCREASE OVER THE OUTER COASTAL WATERS TODAY... A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT INLAND OVERNIGHT INTO FRIDAY...ALLOWING AN INCREASE IN NORTHERLY WINDS ACROSS THE OUTER WATERS TODAY THROUGH EARLY SUNDAY MORNING. PZZ475-122300- /O.EXB.KEKA.SC.Y.0054.080913T0200Z-080914T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 229 AM PDT FRI SEP 12 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-122300- /O.EXT.KEKA.SC.Y.0054.080912T1900Z-080914T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 229 AM PDT FRI SEP 12 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 3 AM PDT SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
968 WHUS76 KEKA 122147 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 247 PM PDT FRI SEP 12 2008 ...WINDS AND SEAS TO INCREASE OVER THE OUTER COASTAL WATERS TODAY... A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT INLAND OVERNIGHT INTO FRIDAY...ALLOWING AN INCREASE IN NORTHERLY WINDS ACROSS THE OUTER WATERS TODAY THROUGH EARLY SUNDAY MORNING. PZZ470-131115- /O.EXT.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 247 PM PDT FRI SEP 12 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 AM PDT SUNDAY... .PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-131115- /O.EXT.KEKA.SC.Y.0054.080913T0300Z-080914T1400Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 247 PM PDT FRI SEP 12 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS NOW IN EFFECT FROM 8 PM THIS EVENING TO 7 AM PDT SUNDAY... .PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
429 WHUS76 KEKA 130331 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 831 PM PDT FRI SEP 12 2008 ...WINDS AND SEAS TO INCREASE OVER THE OUTER COASTAL WATERS TODAY... A THERMAL TROUGH ALONG THE NORTHERN CALIFORNIA COAST WILL SHIFT INLAND OVERNIGHT...ALLOWING AN INCREASE IN NORTHERLY WINDS ACROSS THE OUTER WATERS THROUGH EARLY SUNDAY MORNING. PZZ470-475-131145- /O.CON.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 831 PM PDT FRI SEP 12 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
651 WHUS76 KEKA 130928 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 228 AM PDT SAT SEP 13 2008 PZZ470-475-131730- /O.CON.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 228 AM PDT SAT SEP 13 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
299 WHUS76 KEKA 131529 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 829 AM PDT SAT SEP 13 2008 PZZ470-475-132330- /O.CON.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 829 AM PDT SAT SEP 13 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... .PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
799 WHUS76 KEKA 132102 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 202 PM PDT SAT SEP 13 2008 PZZ470-475-141100- /O.CON.KEKA.SC.Y.0054.000000T0000Z-080914T1400Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 202 PM PDT SAT SEP 13 2008 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PDT SUNDAY... .PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LERMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 3:46 AM PDT, 10 hours 6 minutes earlier.
Area forecast discussion, Sep 11, 3:46 AM PDT, 10 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 346 AM PDT THU SEP 11 2008 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES ALONG WITH DRY CONDITIONS TO INTERIOR LOCATIONS THE NEXT FEW DAYS. THE MARINE LAYER WILL CONTINUE TO BRING LOW CLOUDS AND FOG TO THE COAST AT NIGHT AND IN THE MORNINGS FOLLOWED BY CLEARING IN THE AFTERNOONS. && .SHORT TERM...SATELLITE IMAGERY SHOWS THE STRATUS QUICKLY REFORMED ALONG THE COAST OVERNIGHT. IT WILL STICK AROUND THROUGH THE MORNING AND THEN CLEAR OUT OVER A MAJORITY OF LOCATIONS IN THE AFTERNOON WHEN WEAK OFFSHORE FLOW PUSHES IT BACK OUT TO SEA. BUT NO WORRIES...IT WILL LIKELY COME BACK AGAIN TONIGHT WHEN THE OFFSHORE FLOW WEAKENS. HIGH PRESSURE OVER THE REGION WILL CONTINUE TO BRING NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES TO INLAND LOCATIONS THROUGH EARLY NEXT WEEK. THESE SAME LOCATIONS WILL ALSO HAVE DRY CONDITIONS. THE MODELS ARE STARTING TO HINT THAT HIGH PRESSURE WILL WORK INTO THE NORTHWEST UNITED STATES. IF THIS PANS OUT THE OFFSHORE FLOW WILL INCREASE OVER THE WEEKEND WHICH WILL COMPLETELY PUSH THE MARINE LAYER OUT OF THE AREA. ON SATURDAY THE MODELS ARE ALSO SHOWING A CLOSED LOW FORMING OVER THE PACIFIC AND SLOWLY DRIFTING TOWARDS THE WEST COAST. THIS WILL NEED TO BE MONITORED TO SEE IF IT BECOMES STATIONARY BECAUSE IF IT DOES WE WILL NOT HAVE MUCH CHANGE IN THE WEATHER FOR MOST OF NEXT WEEK. MS .PREVIOUS LONG TERM...MEDIUM RANGE MODELS INDICATE A TROUGH/CLOSED LOW APPROACHING SUN->TUE. 700-500MB FLOW GOES SLY AND SELY...BUT IT SEEMS TOO DRY AND STABLE UNDER THE WARM SUBSIDING DOME ALOFT. 700-500MB MOISTURE INCREASES ON TUE AS A SHORT-WAVE CLIPS THE AREA FROM THE SOUTHWEST AND FLOW ALOFT GOES SLIGHTLY DIVERGENT. TUE LOOKS TO BE THE HIGHEST FOR SHOWER OR TSTM CHANCES ACROSS THE NW CAL CWA. FOR NOW WILL MAINTAIN 10% POPS MON->WED UNTIL THE PICTURE BECOMES LESS SKETCHY AND CONFIDENCE INCREASES. DJB && .AVIATION...COASTAL MARINE LAYER HAS PRODUCED LIFR CIGS AND IFR TO LIFR VSBY ALONG THE IMMEDIATE COASTLINE THIS MORNING...HOWEVER THE INLAND EXTENT IS LIMITED AS EASTERLY FLOW DOMINATES OVER THE INLAND FORECAST AREA. FLIGHT CONDITIONS WILL REMAIN POOR FOR THE COASTAL AIRPORTS THROUGH EARLY AFTERNOON...BUT EXPECT TO SEE THE LAYER SCATTER OUT BY 2100 UTC. FOR TONIGHT THE EKA WRF INDICATES A RESUMPTION OF POOR CONDITIONS ALONG THE NEAR COASTAL AREAS. THE INTERIOR AIRPORTS WILL CONTINUE TO ENJOY CLEAR CONDITIONS...ASIDE FROM OCNL SMOKE BLOWN INTO THE AREA BY EASTERLY WINDS. CMC && .MARINE...RELATIVELY QUIET FORECAST NOW ON TRACK COMPARED TO RECENT GALES AND HAZARDOUS SEAS PLAGUING THE COASTAL WATERS. AS THE SURFACE TROUGH PUSHES OFFSHORE SLIGHTLY TODAY AND TONIGHT WINDS WILL EASE ACROSS THE WATERS AND SEAS WILL GRADUALLY SUBSIDE. ON FRIDAY THE TROUGH WILL SHIFT TOWARD THE COAST...AS THE EASTERN PACIFIC HIGH BUILDS BACK TO THE EAST...AND THE RESULTING PRESSURE GRADIENT WILL BRING NEAR-GALES TO THE NORTHERN OUTER WATERS LATE FRIDAY AND SATURDAY. CMC && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM. SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS FROM PT ST GEORGE TO CAPE MENDOCINO FROM 10 TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:02 PM PDT | Small Craft Advisory for Winds | EKA | 15 hr |
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.